MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0024-JP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Hemodynamic instability (4868)
Date of Event 03/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4 weight is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical rationale: a 75-year-old male underwent impella cp (b)(6) placement on (b)(6) 2026 at 14:30 for pre operative hemodynamic support.The device was inserted percutaneously via the femoral artery in the catheterization lab, after which the patient was immediately taken to the operating room for cabg.Approximately three hours after impella placement, at 08:00 on (b)(6) 2026, the patient developed lower limb ischemia, characterized by peripheral cold sensation.The ischemia was diagnosed during/after sheath insertion and attributed to impella use, with the patient¿s vessel diameter reported as <2.5/4 mm.The impella cp was removed at 19:00 on (b)(6) 2026, and the ischemia resolved following device explant.Due to ongoing clinical needs, an impella 5.5 was surgically implanted via the right axillary/subclavian artery on (b)(6) 2026 at 12:00 am, product return is not expected for the impella cp, and no device damage was noted.The patient¿s outcome is pending as he is currently on support.The impella cp will be conservatively reported for hemodynamic instability due to temporary hemodynamic support interruption during the exchange however the exchange was performed with no consequence to the patient and support was resumed without any known adverse events.
 
Additional Manufacturer Narrative
B3 and d6b was erroneously entered on the initial manufacturer device report.
 
Additional Manufacturer Narrative
Corrected information was provided in d1 (brand name).Upon review, it was identified that the section d brand name has now been updated.Corrected information was provided in d3, g1 (manufacturer fax).Upon review, it was identified that it was inadvertently omitted from the initial report.Corrected information was provided in e3 (initial reporter occupation).Upon review, it was identified that it was inadvertently submitted in error in the initial report.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The cause of the injury was not determined due to insufficient clinical details.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
DANVERS
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24581028
Report Number1220648-2026-05150
Device Sequence Number9233763
Product Code OZD
UDI-Device Identifier00813502011609
UDI-Public(01)00813502011609(17)261231(10)2026632940
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0048-0024-JP
Device Lot Number2026632940
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer03/07/2026
04/23/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date03/18/2026
04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian